Texas, 2018Wildfire in Texas, June 12, 2018
June 12, 2018 · NWS EWX · 1 event in 1 county or zone
The FM99 wildfire quickly burned 541 acres in Karnes County on June 12th. The day was hot, dry, and breezy.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The FM99 wildfire quickly burned 541 acres in Karnes County on June 12th. The day was hot, dry, and breezy. High temperatures in the area were between 94 and 99 degrees with minimum relative humidity between 25% and 37%. Winds were from the southeast at 14 to 17 mph with gusts up to 24 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 12, 11:47 AM CST, 13 minutes earlier.
Area forecast discussion, Jun 12, 11:47 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1247 PM CDT Tue Jun 12 2018
.AVIATION DISCUSSION...FOR 18Z TAF PERIOD...
Per latest satellite trends, MVFR CIGs have mostly scattered out
through the morning hours across the region. Should be expecting a
dry afternoon with only very isolated chances for showers, thus do
not expect any direct impacts to any terminals. Overnight, a return
of gulf moisture should bring back MVFR CIGs by around midnight for
the I-35 corridor terminals and reaching KDRT by daybreak. Some
guidance suggests possibly lowering to IFR however, model
disagreement in this possibility has kept confidence low and decided
not to add this to the TAF for this period. If models continue to
trend lower, may need to add IFR into the 00Z TAF update.
&&
.PREV DISCUSSION... /ISSUED 626 AM CDT Tue Jun 12 2018/
AVIATION...
MVFR ceilings will prevail in Austin and San Antonio until later this
morning. We expect these clouds to spread to DRT within the next
couple of hours. They will rebound to VFR by late morning. Winds
will increase to around 15 kts by late morning and continue into the
evening. There may be gusts into the lower 20s, but not high enough
to include in the TAFs. MVFR ceilings will develop again overnight
Tuesday/Wednesday in Austin and San Antonio.
PREV DISCUSSION... /ISSUED 400 AM CDT Tue Jun 12 2018/
SHORT TERM (Today through Wednesday)...
The mid and upper level ridge will remain centered across the
western half of Texas and New Mexico today, with South Central Texas
generally under the influence of its eastern periphery leading to
continued warmth and mainly dry conditions. Afternoon heat index
values today 100-104 for locations outside of the Hill Country.
The ridge is forecast to flatten to the north Wednesday. Moisture
values across the southeastern counties will increase and with less
of an influence from the ridge we should see a return of isolated
sea-breeze showers and storms.
LONG TERM (Wednesday Night through Monday)...
A slight uptick in the moisture values is forecast to take place
Thursday. Isolated to widely scattered diurnally driven showers and
storms are expected roughly near and east of the I-35 corridor. The
moisture may contract slightly back to the east on Friday, but
generally isolated diurnally driven showers and storms are expected
again near and east of the I-35 corridor.
The flattened upper level ridge to the north of the region Thursday
is forecast to move east and amplify into the mid Mississippi River
Valley southeast into the northeast Gulf of Mexico Friday through the
weekend. This will open up an inverted upper level trough and
associated tropical wave over the southwest Gulf of Mexico to move
northwest toward Texas. Currently the National Hurricane Center is
giving the disturbed area of weather a low chance for tropical
cyclone formation over the next 5 days. Regardless, the leading edge
of the tropical moisture is forecast to arrive into the southeastern
CWA Saturday and Saturday night and spread further inland Sunday.
This should lead to scattered showers and storms across the
southeastern CWA Saturday and further west through much of the CWA
Sunday and Sunday night.
Should note, initially the deeper fetch of tropical moisture looks
to be pulled northward toward the upper Texas coast and southwest
Louisiana given the position and amplification of the ridge. The
ridge position will play an important role into early next week with
how far west this long fetch of tropical moisture makes it. Global
models are indicating the upper level ridge retrograding back west
into the north-central Gulf of Mexico Monday through Wednesday of
next week allowing for the westward expansion of the deeper moisture
plume into the region. Should this pattern verify the good chances
for showers and storms would continue into early to middle portions
of next week. At this time it is too soon to discuss rainfall amounts
given the uncertainty in ridge and moisture plume position this far
out.
As a reminder, it should continued to be stressed to follow trusted
sources, such as then National Hurricane Center, for outlooks on
potential tropical development during hurricane season.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 95 74 95 75 / - 10 - 20 10
Austin Bergstrom Intl Airport 74 95 74 94 73 / - 20 - 20 10
New Braunfels Muni Airport 74 94 73 93 73 / - 20 - 20 10
Burnet Muni Airport 73 93 72 93 72 / - 10 - 10 -
Del Rio Intl Airport 76 96 76 97 76 / 0 0 - 10 -
Georgetown Muni Airport 74 94 73 93 74 / - 10 - 20 -
Hondo Muni Airport 74 95 73 95 73 / - 10 - 10 10
San Marcos Muni Airport 74 95 73 94 73 / - 20 - 20 10
La Grange - Fayette Regional 75 94 74 94 74 / - 20 10 30 10
San Antonio Intl Airport 75 95 75 94 74 / - 10 - 20 10
Stinson Muni Airport 75 94 74 94 75 / - 20 - 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...TB3
Synoptic/Grids...Oaks
Public Service/Data Collection...YB
Hazardous weather outlook, Jun 12, 3:45 AM CST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
445 AM CDT Tue Jun 12 2018
TXZ171>173-183>194-202>209-217>225-228-130945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
445 AM CDT Tue Jun 12 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Karnes
- When
- June 12, 12:00 PM CST to 8:57 PM CST
- Where
- Karnes forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
The FM99 wildfire quickly burned 541 acres in Karnes County on June 12th. The day was hot, dry, and breezy. High temperatures in the area were between 94 and 99 degrees with minimum relative humidity between 25% and 37%. Winds were from the southeast at 14 to 17 mph with gusts up to 24 mph.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 12 to 13, 20185 deaths · 2 events
- Excessive Heat in Arizona, June 12 to 13, 20182 deaths · 5 events
- Wildfire in Utah, June 12, 2018$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, June 12 to 13, 2018$46,000 · 1 in hail · 5 events
- Tornado and Flash Flood in Texas, June 12, 2018EF0 · 28 events
- Hail in Kansas, June 12, 20182.75 in hail · 28 events
- Damaging Winds in Oklahoma, June 12, 2018$19,000 · 65 kt wind · 10 events
- Damaging Wind and Lightning Strike in Kentucky, June 12, 2018$20,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, June 12, 2018$15,000 · 61 kt wind · 7 events
- Hail in Colorado, June 12, 20183 in hail · 15 events
- Flash Flood and Damaging Winds in Missouri, June 12, 2018$17,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Arkansas, June 12, 2018$15,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763081.